MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO® PROTECTIV® SAFETY I.V. CATHETERS; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO® PROTECTIV® SAFETY I.V. CATHETERS; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 305506
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Potential event dates: (b)(6) 2017; potential lot numbers: 3397315, 3423755, and 3471719; potential expiration dates: 03/20/2017, 05/15/2017, and 08/08/2017; potential manufacturing dates: 03/27/2017, 05/24/2017, and 08/11/2017.
 
Event or Problem Description
It was reported that a smiths medical jelco®protectiv® safety i.V.Catheter had "gushed" blood out of the flash chamber and onto the skin.The catheter was noted to be threaded to skin line with full needle retraction and lock out when the blood "gushed" pass the flash chamber and went into the housing unit.The catheter was removed and a new one was placed with no reported adverse patient effects.
 
Additional Manufacturer Narrative
One used jelco®protectiv® safety i.V.Catheter was returned for investigation.Functional testing found that the product failed to meet the expected performance.The root cause was determined to be an assembly fault attributed to the manufacturing of the device.The complaint was confirmed.

Brand Name
JELCO® PROTECTIV® SAFETY I.V. CATHETERS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6912262
Report Number3012307300-2017-02171
Device Sequence Number99133
Product Code FOZ
UDI-Device Identifier10351688071095
UDI-Public10351688071095
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K990236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Catalogue Number305506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2017
Supplement Date Received by Manufacturer11/02/2017
Initial Report FDA Received Date10/03/2017
Supplement Report FDA Received Date11/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1